CSN Login
Members Online: 13

You are here

Sleep

Etzek123
Posts: 1
Joined: Sep 2017

does anyone else have a hard time going to sleep after chemo and how do they overcome it. Thanks

Max Former Hodgkins Stage 3's picture
Max Former Hodg...
Posts: 3225
Joined: May 2012

What chemo drugs are you receiving, Etzek ?   Are you on Prednisone or some other steroid ? 

Prednisone is given (in pill form) with the most common Prostate Cancer chemo drugs (Taxotere, Jevtana, Zytiga ), and is in effect a stimulant, and may be the source of your insomnia.

Prednisone is not an actual "chemo" itself, but rather assists the chemo in doing its job:  It is used to prevent or reduce nausea, swelling, inflamation, or to increase appetite or energy levels in patients, or it can be for all of the above.

If you are getting Prednisone, it is likely the cause, since most actual chemos cause extreme fatigue and weakness rather than sleeplessness.  But DO NOT reduce dosing on your own, ask your doctor about the issue first.  It is critical to take Prednisone, if you are on it, exactly as perscribed and directed by the doctor.   

Other common side-effects of Prednisone are agitation, hostility, nervousness, jitteriness, mental confusion.

max

Subscribe to Comments for "Sleep"